Hi. Of course you can bring down your cholestrol level. You would need medications to keep a check on your cholestrol levels and also initiate physical activity in the form of walking, or jogging or any sport to control your cholestrol levels. Do not forget to eat healthy.
Regular daily exercise along with dietary control would be the initial line of treatment.After six months of following the above recheck your lipid profile and if still raised than add medications to lower the same...but remember exercise and dietary control are the mainstay of the treatment
I have been experiencing various strage symptoms this past month. I was put on flecanide 50 last Dec. And propanolol 40 to take with it to prevent arrythmias. I have had lone afib a few times a year for a few hrs and have had all the work ups done with normal results. I also have had svt on a d off all my life with no problems except inconvenience. So they tried to ablate it in Dec and it was not successful. So that is why I am on flecanide and propanolol. This has worked well until last month. I has a routine d&c for what they thought was a polyp and turned out to be nothing. During the procedure my heart rate went down to 30 and they gave me robinal. A week after that I was started on protocol for a cholesterol of 278. My cholesterol has always been ok before that. 7 days later and 10 days after the d&c I began experiencing lightheadedness and a bp of 90/60 and a pulse in the 40s. I went to the hospital and was kept overnight on tele. All was ok hr in 40s-50s. Had normal echo in am and sent home. I hadn t taken propanolol since the night in hospital and began to experience pounding heart rate headache shakiness and over all terrible. Cardiologist said it was beta blocker withdrawal. They put me on half dose, back on flecanide,off protocol, and did stress echo and 24 hr halter and said it may have been vago vasel related. I went back to the gun for post op f/u and c/o lower and cramps. Found to have vaginal infection, on abs now. What bothers me is that I am still having these strange lightheaded moments and I don t know why. Everything seems to check out ok. It is not like fainting or dizziness. My pulse and bp is ok except that my pulse does get somewhat faint during it. Sometimes I get a cold feeling on the side of my head with and lingering after it. I am normally very very healthy and I don t know what is happening with me. Is there something I can do to find an answer? I am 62 and a little overweight. Thankyou
I am a 48 yer old female. Eat organic food, no red meat, only chicken, turkey and fish. I take an omega supplement twice daily, do not smoke or drink. And walk on the treadmill three times a week. My cholestrol numbers are high 288. My good is 80 the bad is 208. I cannot seem to tolerate statins, My cardiologists has ordered a calcium scoring to see if there is any plaque build up and given me a prescription for a niacin med 500 mg daily. Is there any hope for me to lower this ?
hi, Got liver function test done and the result is : R Bilirubin, serum 11 umol/ L (5-21) ALk Phos 82 IU/L (30-120) AST serum Level 27 iu/L (0-34) Serum ALT level 42 iu/L (0-45) Serum gamma GT level 69 iu/L (0-54) Serum total protien 80g/ l (66-83) Serum albumin 47g/L (35-52) Serum globulin 33g/L ( 22- 42) I am a non-drinking male who doesn t take any medication, and my weight is normal too. total Cholestrol level is 208, and all other tests are within the range.Is there anything any can do about my higher GGT level.? do i need any futher examinations/medicines? ( had kidney stones 5 years back and removed. )
I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....
i have routine blood work done yearly and last month my GFR came back 59, HCT 31, nml w/ cr 1.0. i have markers for sjogrens, not clinical diagnosis, chol 203, hdl 54, ldl 110 triglycerides 88 and BP is 110/70 s ballpark average, microprotein 44 in urine from 4 last sept. i have no other healthproblems. repeat GFR 58, HCT 37 bun/cr same, chol level same but CO2 20, and microprotein is down to 8 in urine (cut protein down to minimum..i was big protein eater). i am worried about GFR. only thing i can think of that could have caused this is taking ibuprofen/benadryl during a 3 week period when i broke my rib prior to having labs drawn..and i took the ibuprofen regularly. i drink lots of water always. also since feb, i have increased exercise phenomenally. is it possible to turn this GFR around? and how quick does kidney failure take? am i on a downward spiral? i have next appt w/ Primary doc in 1 month, am repeating labs til then. what can i do that i am not doing to retard/repair circumstances? is it permanent damage?..
Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.
Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.
Is this because of the herbresser that I take 3 times a day?
Other drug that I take;
- Aspirin 1 x 100 mg
- Plavix 1 x 75 mg
- Lipitor 1 x 10 mg.
Appreciate your inputs on my above complaints. Thank you very much
HI, I'm a yoga teacher/massage therapist, age 35, 98 lbs. I often experience fast resting heart rate (up to 80 from a normal 72). I've been having faint chest pain of late. My cholesterol is 198, trig 77, HDL 79, LDL 104. Also I've had insomnia problems for many years now. Is it possible that I'm over excersizing and straining my heart? thanks, worried
Male - 42 years old. TMT tst results - exercised for 9.51 minutes on XXXXXXX protocol at a work load of 11.40 METS and ahieved 90% of maximum predicted HR. 2. Resting ECG revealed WNL 3. Developed Asymptomatic 1-1.5mm comcave to DSST dep in...
Hello Doctor, Good afternoon! I recently got my blood work and Echo done. Please do check my Lipoprotein and HOMOCYSTEINE levels, they are very very high. CbC also shows variations. Cholesterol levels are high. Reports attached for your review....